Existence of ground state solutions for a class of nonlinear elliptic equations with fast increasing weight

Document Type: Research Paper

Authors

1 School of Mathematics and Statistics‎, ‎Southwest University‎, ‎Chongqing 400715‎, ‎P.R‎. ‎China and School of Mathematics and Statistics‎, ‎Chongqing Technology

2 Business University‎, ‎Chongqing 400067‎, ‎P.R‎. ‎China.

3 School of Mathematics and Statistics‎, ‎Southwest University‎, ‎Chongqing 400715‎, ‎P.R‎. ‎China.

Abstract

‎This paper is devoted to get a ground state solution for a class of nonlinear elliptic equations with fast increasing weight‎. ‎We apply the variational methods to prove the existence of ground state solution‎.

Keywords

Main Subjects


A. Ambrosetti and A. Malchiodi, Nonlinear Analysis and Semilinear Elliptic Problems, Cambridge Univ. Press, Cambridge, 2007.

A. Ambrosetti and P.H. Rabinowitz, Dual variational methods in critical point theory and applications, J. Funct. Anal. 14 (1973) 349--381.

M. Badiale and E. Serra, Semilinear Eliptic Equations for Beginners, Existence Results via the Variational Approach, Universitext, Springer, London, 2011.

T. Bartsch and Z.Q. Wang, Existence and multiplicity results for some superlinear elliptic problems on RN, Comm. Partial Differential Equations 20 (1995), no. 9-10, 1725--1741.

K.J. Brown, The Nehari manifold for a semilinear elliptic equation involving a sublinear term, Calc. Var. Partial Differential Equations 22 (2005), no. 4, 483--494.

K.J. Brown and Y. Zhang, The Nehari manifold for a semilinear elliptic equation with a sign-changing weight function, J. Differential Equations 193 (2003), no. 2, 481--499.

F. Catrina, M. Furtado and M. Montenegro, Positive solutions for nonlinear elliptic equations with fast increasing weights, Proc. Roy. Soc. Edinburgh Sect. A 137 (2007), no. 6, 1157--1178.

J. Chabrowski, Concentration-compactness principle at infinity and semilinear elliptic equations involving critical and subcritical Sobolev exponents, Calc. Var. Partial Differential Equations 3 (1995), no. 4, 493--512.

J. Chabrowski, Weak Convergence Methods for Semilinear Elliptic Equations, World Scientific Publ. River Edge, 1999.

J. Chabrowski and D.G. Costa, On existence of positive solutions for a class of CaffarelliKohn-Nirenberg type equations, Colloq. Math. 120 (2010), no. 1, 43--62.

J. Chabrowski and D.G. Costa, On a class of Schrodinger-type equations with indefinite weight functions, Comm. Partial Differential Equations, 33 (2008), no. 7-9, 1368--1394.

C.Y. Chen, Y.C. Kuo and T.F. Wu, The Nehari manifold for a Kirchhoff type problem involving sign-changing weight functions, J. Differential Equations 250 (2011), no. 4, 1876--1908.

V. Coti Zelati and P.H. Rabinowitz, Homoclinic type solutions for a semilinear elliptic PDE on Rn, Comm. Pure Appl. Math. 45 (1992), no. 10, 1217--1269.

P. Drabek and I.S. Pohozaev, Positive solutions for the p-Laplacian: application of the fibering method, Proc. Roy. Soc. Edinburgh Sect. A 127 (1997), no. 4, 703--726.

I. Ekeland, Convexity Methods in Hamiltonian Mechanics, Springer-Verlag, Berlin, 1990.

I. Ekeland, On the variational principle, J. Math. Anal. Appl. 47 (1974) 324--353.

M. Escobedo and O. Kavian, Variational problems related to self-similar solutions of the heat equation, Nonlinear Anal. 11 (1987), no. 10, 1103--1133.

M.F. Furtado, O. Myiagaki and J.P.P. da Silva, On a class of nonlinear elliptic equations with fast increasing weight and critical growth, J. Differential Equations 249 (2010), no. 5, 1035--1055.

M.F. Furtado, O. Myiagaki, J.P.P. da Silva and B. Uberlandio, A Trudinger-Moser inequality in a weighted Sobolev space and applications, Math. Nachr. 287 (2014), no. 11-12, 1255--1273.

 M.F. Furtado, O. Myiagaki and J.P.P. da Silva, Two solutions for an elliptic equation with fast increasing weight and concave--convex nonlinearities, J. Math. Anal. Appl. 416 (2014), no. 2, 698--709.

M.F. Furtado, J.P.P. da Silva and M.S. Xavier, Multiplicity of self-similar solutions for a critical equation, J. Differential Equations 254 (2013), no. 7, 2732--2743.

A. Haraux and F.B. Weissler, Nonuniqueness for a semilinear initial value problem, Indiana Univ. Math. J. 31 (1982), no. 2, 167--189.

L. Jeanjean, On the existence of bounded Palais-Smale sequences and application to a Landesman-Lazer-type problem set on RN, Proc. Roy. Soc. Edinburgh Sect. A 129 (1999), no. 4, 787--809.

L. Jeanjean and K. Tanaka, A positive solution for an asymptotically linear elliptic problem on RN autonomous at infinity, ESAIM Control Optim. Calc. Var. 7 (2002) 597--614.

L. Jeanjean and K. Tanaka, Singularly perturbed elliptic problems with superlinear or asymptotically linear nonlinearities, Calc. Var. Partial Differential Equations 21 (2004), no. 3, 287--318.

W. Kryszewski and A. Szulkin, Generalized linking theorem with an application to a semilinear Schrodinger equation, Adv. Differential Equations 3 (1998), no. 3, 441--472.

P.L. Lions, The concentration-compactness principle in the calculus of variations, The limit case. I, Rev. Mat. Iberoamericana 1 (1985), no. 1, 145--201.

P.L. Lions, The concentration-compactness principle in the calculus of variations. The limit case. II, Rev. Mat. Iberoamericana 1 (1985), no. 2, 45--121.

T.F. Ma, M. Ramos and L. Sanchez, Multiple solutions for a class of nonlinear bound ary value problems near resonance: a variational approach, in: Proceedings of the Second World Congress of Nonlinear Analysts, Part 6 (Athens, 1996), Nonlinear Anal. 30 (1997), no. 6, 3301--3311.

J. Mawhin, K. Schmitt, Nonlinear eigenvalue problems with the parameter near resonance, Ann. Polon. Math. 51 (1990) 241--248.

Y. Naito, A variational approach to self-similar solutions for semilinear heat equations, in: EQUADIFF 2003, pp. 555--557, World Scientific Publ, Hackensack, NJ, 2005.

Y. Naito, Self-similar solutions for a semilinear heat equation with critical Sobolev exponent, Indiana Univ. Math. J. 57 (2008), no. 3, 1283--1315.

Z. Nehari, On a class of nonlinear second-order differential equations, Trans. Amer. Math. Soc. 95 (1960) 101--123.

H. Ohya, Existence results for some quasilinear elliptic equations involving critical Sobolev exponents, Adv. Differential Equations 9 (2004), no. 11-12, 1339--1368.

H. Ohya, Exponentially decaying solutions of quasilinear elliptic equations in RN, Adv. Math. Sci. Appl. 13 (2003), no. 1, 287--299.

P.H. Rabinowitz, On a class of nonlinear Schrodinger equations, Z. Angew. Math. Phys. 43 (1992), no. 2, 270--291.

M. Ramos and L. Sanchez, A variational approach to multiplicity in elliptic problems near resonance, Proc. Roy. Soc. Edinburgh Sect. A 127 (1997), no. 2, 385--394.

M. Schechter, A variation of the mountain pass lemma and applications, J. Lond. Math. Soc. (2) 44 (1991), no. 3, 491--502.

G. Tarantello, On nonhomogeneous elliptic equations involving critical Sobolev exponent, Ann. Inst. H. Poincare Anal. Non Lineaire 9 (1992), no. 3, 281--304.

T.F. Wu, Multiple positive solutions for a class of concave-convex elliptic problems in RN involving sign-changing weight, J. Funct. Anal. 258 (2010), no. 1, 99--131.

T.F. Wu, Existence and multiplicity of positive solutions for a class of nonlinear boundary value problems, J. Differential Equations 252 (2012), no. 5, 3403--3435.

 T.F. Wu, Three positive solutions for Dirichlet problems involving critical Sobolev exponent and sign-changing weight, J. Differential Equations 249 (2010), no. 7, 1549--1578.

Y. Xiaohui, The Nehari manifold for elliptic equation involving the square root of the Laplacian, J. Differential Equations 252 (2012), no. 2, 1283--1308.


Volume 43, Issue 7
November and December 2017
Pages 2111-2124
  • Receive Date: 08 July 2015
  • Revise Date: 17 March 2016
  • Accept Date: 27 March 2016